Justakid Posted October 4, 2004 Share Posted October 4, 2004 I don't know what to do and need advise. My bio (below) tells you my dx and treatment plan. I had Gemzar/Carboplatin on 09/27/04....had an allergic reaction to the carbo. Rash, throat swelled and started to pass out (everything seemed to slowly fade away). The Nurses were able to counteract the reaction with steriods/benadryl. Yesterday I started having Optic/silent migraines (the kind where you see flashing lights or "rick rack"). I had two yesterday and woke up with one this morning. I previously suffered from migraines and had an MRI done last year before all this cancer stuff started. THe MRI was fine, I have 20/20 vision (two years ago I had lasik and they check my eyes every 6 mths). Since I quit smoking I have not had a migraine. Kind of makes me think my PCP was right and that smoking was causing the headaches. I have only had three of these "silent" migraines before. Could treatment be bringing these on? It's strange that I have had 3 in two days and previously only had 3 in as many years. Last month I had a CAT Scan of my head because I had "normal" headaches and everything was fine. We blamed all the pain pills and stress for the headaches. I have my additional Gemzar chemo today and this will complete round 2 of the 4 full strength chemos we are planning on doing. I don't mind telling you that I am scared....these chemo treatments seem to killing me! The last one I had was Taxotere and the pain was so bad I couldn't take it, plus I ran a fever and my throat swelled shut from a throat infection....was in the hospital for 4 1/2 days. I know that treatments are rough and I accept that, I can even take the pain. I'm young and strong. But it just seems that everything is going wrong and I don't know if I can handle 2 more treatments. What if we only did a total of 3 treatments, if that enough? Because of my last reaction, I assume we will change chemo drugs again for treatment 3 (I see my Dr. next week) what's could happen this time? I know I am asking alot from you.....but any advise would be greatly appreciated. Can silent migraines be brought on by stress? God knows I'm stressed about these treatments. Thanks for your advise! Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.